Alert archive / Pennsylvania / Frost Advisories in 2009
Frost Advisory 13, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 11, 2009, 2:51 PM EDT for 14 counties in Pennsylvania. It took effect at Oct 12, 2009, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2009, 2:51 PM EDT (18:51 UTC)
- In effect from
- Oct 12, 2009, 12:00 AM EDT
- Expired
- Oct 12, 2009, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clinton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA, Somerset County, PA, Union County, PA
The radar
The State College radar (KCCX), 37 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 111851 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 PM EDT SUN OCT 11 2009 PAZ004-005-010>012-017-018-037-041-042-053-058-120700- /O.UPG.KCTP.FZ.A.0003.091012T0400Z-091012T1200Z/ /O.NEW.KCTP.FZ.W.0003.091012T0400Z-091012T1200Z/ WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-COLUMBIA- SCHUYLKILL- 251 PM EDT SUN OCT 11 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE WILL SLIDE EASTWARD FROM THE MIDWEST THIS EVENING AND DRIFT OVER CENTRAL PENNSYLVANIA TONIGHT. LOW TEMPERATURES ARE EXPECTED TO DROP RAPIDLY AFTER SUNSET AND FALL INTO THE UPPER 20S AND LOW 30S OVERNIGHT...RESULTING IN A HARD FREEZE AND AN OFFICIAL END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-045-046-049>052-120700- /O.UPG.KCTP.FZ.A.0003.091012T0400Z-091012T1200Z/ /O.NEW.KCTP.FR.Y.0013.091012T0400Z-091012T1200Z/ SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND- 251 PM EDT SUN OCT 11 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE WILL SLIDE EASTWARD FROM THE MIDWEST THIS EVENING AND DRIFT OVER CENTRAL PENNSYLVANIA TONIGHT. LOW TEMPERATURES ARE EXPECTED TO DROP RAPIDLY AFTER SUNSET AND FALL INTO THE LOW TO MID 30S OVERNIGHT...RESULTING IN AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ024>028-033-034-120700- /O.NEW.KCTP.FR.Y.0013.091012T0400Z-091012T1200Z/ CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD- 251 PM EDT SUN OCT 11 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. HIGH PRESSURE WILL SLIDE EASTWARD FROM THE MIDWEST THIS EVENING AND DRIFT OVER CENTRAL PENNSYLVANIA TONIGHT. LOW TEMPERATURES ARE EXPECTED TO DROP RAPIDLY AFTER SUNSET AND FALL INTO THE LOW TO MID 30S OVERNIGHT...RESULTING IN AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ STEINBUGL/DEVOIR/EVANEGO
2 follow-up statements
000 WWUS71 KCTP 120055 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 855 PM EDT SUN OCT 11 2009 PAZ004-005-010>012-017-018-037-041-042-053-058-121200- /O.CON.KCTP.FZ.W.0003.091012T0400Z-091012T1200Z/ WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-COLUMBIA- SCHUYLKILL- 855 PM EDT SUN OCT 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. HIGH PRESSURE WILL SLIDE EASTWARD FROM THE MIDWEST THIS EVENING AND DRIFT OVER CENTRAL PENNSYLVANIA TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOW 30S OVERNIGHT...RESULTING IN A HARD FREEZE AND AN OFFICIAL END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-024>028-033-034-045-046-049>052-121200- /O.CON.KCTP.FR.Y.0013.091012T0400Z-091012T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND- 855 PM EDT SUN OCT 11 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. HIGH PRESSURE WILL SLIDE EASTWARD FROM THE MIDWEST THIS EVENING AND DRIFT OVER CENTRAL PENNSYLVANIA TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S OVERNIGHT...RESULTING IN AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
000 WWUS71 KCTP 121209 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 809 AM EDT MON OCT 12 2009 PAZ004-005-010>012-017-018-037-041-042-053-058-121315- /O.EXP.KCTP.FZ.W.0003.000000T0000Z-091012T1200Z/ WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-COLUMBIA- SCHUYLKILL- 809 AM EDT MON OCT 12 2009 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. OVERNIGHT LOW TEMPERATURES FELL BELOW FREEZING IN MOST LOCATIONS ACROSS THE NORTH CENTRAL MOUNTAINS...OFFICIALLY ENDING THE GROWING SEASON. $$ PAZ019-024>028-033-034-045-046-049>052-121315- /O.EXP.KCTP.FR.Y.0013.000000T0000Z-091012T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND- 809 AM EDT MON OCT 12 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. INCREASING CLOUD COVER OVERNIGHT PREVENTED A WIDESPREAD KILLING FROST IN MOST LOCATIONS...HOWEVER LOW TEMPERATURES DID FALL INTO THE LOW TO MID 30S RESULTING IN AT LEAST SOME PATCHY FROST ACROSS THE AREA. $$ STEINBUGL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 11, 2:37 PM EDT, 14 minutes earlier.
Area forecast discussion, Oct 11, 2:37 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 237 PM EDT SUN OCT 11 2009 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD FROM THE FROM THE MIDWEST THIS EVENING AND DRIFT OVER THE AREA TONIGHT. A WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS LATE MONDAY INTO EARLY TUESDAY...FOLLOWED BY MORE COOL AND MAINLY FAIR WEATHER BY MID WEEK. THE LATE WEEK WEATHER PATTERN LOOKS TO POSSIBLY TURN STORMY WITH THE POTENTIAL FOR A SIGNIFICANT EAST COAST STORM. && .NEAR TERM /THROUGH TONIGHT/... XPC CU FIELD TO CONTINUE TO THIN THIS EVE WITH SKIES BCMG M/CLEAR FOR THE FIRST HALF OF TONIGHT. ALTHOUGH THE SYNOPTIC SET-UP IS GENERALLY LESS THAN IDEAL IN THE SENSE THAT THERE WILL BE INC /ALBEIT THIN/ HIGH CLOUDS...HAVE COORDINATED A FREEZE WARNING AND FROST ADVY FOR ALL BUT THE SERN ZONES AS TEMPERATURES SHOULD DROP OFF RAPIDLY AFT SUNSET...GIVEN VERY LOW DEWPOINTS/DRY AIRMASS CURRENTLY IN PLACE. VIS SATL LOOP STILL SHOWS RIBBON OF MID CLOUDS EXTENDING EWD ACROSS NRN OH AND INTO NW PA...WHICH IF IT WERE TO PERSIST...WOULD BE PROBLEMATIC AND COULD LIMIT EXTENT OF RAD COOLING TO SOME DEGREE. A LOOK A LAST NIGHTS READINGS SUGGESTS THAT EVEN WITH SOME CIRRUS OR PATCHY MID CLOUDS...TEMPERATURES SHOULD STILL BE ABLE TO DROP NEAR OR BELOW FREEZING ACROSS THE NORTH AND INTO THE LOW/MID 30S ACROSS THE LAUREL HIGHLANDS AND SCENT MTNS. MDLS AND MOS AGREE THAT TEMPS SHOULD LEVEL OFF AFT 06Z AS LLVL WIND PROFILES BEGIN TO VEER...SIGNALING A CHANGE IN ADVECTION SIGN TO +. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... COOL SFC HIGH PRES WILL SLIDE OFF THE NEW ENG COAST BY MONDAY AFTN YIELDING TO INC THERMAL FORCING AHEAD OF ILL-DEFINED SHORTWAVE ENERGY FCST TO EJECT NEWD FROM THE MID MS VLY IN ADVANCE OF WEAK UPPER TROUGH MOVG INTO THE GRT LKS. STRENGTHENING ISENTROPIC LIFT AND LOW/MID LVL THETA-E ADV SURGING NEWD ALONG AN INVERTED TROF AXIS EXTENDING FROM THE TN VLY INTO NW PA...COMBINED WITH RELATIVELY STG SSWLY LLJ SHUD PRODUCE SOME SCT SHWR ACTIVITY MONDAY EVE/NGT. QPF WILL LIKELY BE ON LGT SIDE AS AVAILABLE MSTR WILL BE LIMITED. AS FOR TEMPS...HI RES MDLS INDICATE MOST OF THE AREA WILL BE COLD AIR DAMMED WITH HIGHS IN THE UPPER 40S TO MID 50S. THIS IS EVIDENT IN THE SFC PRES PATTERN GIVEN RETREATING HIGH TO THE NE AND INC WAA REGIME TO THE SOUTH OVERRUNNING A COOL/STABLE BLYR. HIGHEST POPS ARE AFT 00Z WHICH AGREES WITH MDL/ENSEMBLE CONSENSUS AND COINCIDES WITH PASSAGE OF LLJ AXIS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE EXTENDED IS BEGINNING TO ATTAIN A VERY WINTRY LOOK TO IT AS MODELS START TO ZERO IN ON THE POTENTIAL FOR SOME LATE WEEK EAST COAST CYCLOGENESIS. IN THE BEGINNING...A WEAK COLD FRONT GETS DRAGGED ACROSS MONDAY NIGHT OR EARLY TUESDAY LEADING TO A FEW SHOWERS OVER THE REGION. SPRAWLING HIGH PRESSURE FROM CENTRAL CANADA BUILDS IN FOR MID WEEK WHILE A SYSTEM OUT WEST BEGINS TO TRANSLATE EASTWARD TOWARD THE LOCAL AREA. SOME DIFFERENCES IN TIMING ARE THE NORM AT THIS RANGE...WITH THE GFS BRINGING SIG PRECIP TO THE REGION THURSDAY WHILE THE GEM/ECMWF BOTH AIM AT FRIDAY AS THE BEST DAY FOR THE POTENTIAL STORM. WHAT MAY BE MORE INTERESTING IS THE PROXIMITY OF THE COLD AIR...WHICH THE MODELS BRING TANTALIZINGLY CLOSE TO THE REGION. THE GFS AND ECMWF ARE THE CHILLIEST SOLUTIONS AS THEY MAKE THE STORM APPROACH FROM THE SOUTH...HINTING AT THE POSSIBILITY OF SOME SNOW ON THE NORTHERN FRINGES OF THE PRECIPITATION SHIELD. THE OPERATIONAL MODELS ARE ALL PAINTING THE CLASSIC COUPLED JET SCENARIO WHICH IF IT VERIFIES...WILL ASSURE PLENTY OF SOUTHERN STREAM SUPPORT FOR THE DEVELOPING LOW AND PLENTY OF NORTHERN STREAM JET DYNAMICS TO KEEP A LOW LEVEL FEED OF COLD AIR INTO THE THE APPROACHING STORM. SHUD BE INTERESTING TO WATCH THINGS UNFOLD OVER THE NEXT FEW DAYS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... XPC AFTN CU FIELD TO DIMINISH INTO TNT AS HIGH PRES WORKS IT WAY EWD FROM THE MIDWEST. VFR TO PERSIST THROUGH THE PD AS CIGS GRADUALLY LWR INTO MONDAY. A WEAK LOW PRESSURE SYS WILL BRING SOME OCNL SHWRS FROM LATE MON INTO TUE. THE MID WEEK PERIOD LOOKS GENERALLY FAIR WITH PERHAPS A FEW WEAK UPPER SYS ZIPPING BY W-E IN THE FAST FLOW ALOFT. A MORE SIGNIFICANT SYS MAY AFFECT THE AREA BY THE END OF THE WEEK. MON...VFR...MVFR DVLPG MON NGT. TUE...MVFR EARLY...IMPVG TO VFR CENTRAL/SE. WED...MAINLY VFR...MVFR PSBL WEST. THUR...VFR/MVFR EARLY...LOWERING CIGS/VSBYS LATE. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR PAZ004-005-010>012-017-018-037-041-042-053-058. FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR PAZ019-024>028-033-034-045-046-049>052. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...LA CORTE AVIATION...STEINBUGL
Hazardous weather outlook, Oct 11, 8:30 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 830 AM EDT SUN OCT 11 2009 PAZ004-005-010>012-017>019-037-041-042-045-046-049>053-058-121230- WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 830 AM EDT SUN OCT 11 2009 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-024>028-033>036-056-057-059-063>066-121230- POTTER-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD- FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 830 AM EDT SUN OCT 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE TONIGHT. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS MAY WANT TO TAKE MEASURES TO PROTEST SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STEINBUGL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:51 PM EDT | Freeze Warning | CTP | Cameron, Centre, Clearfield, Clinton, Columbia, Elk and 6 more | 17 hr |
Nearby
Frost Advisories in Pennsylvania, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.